# SDR USAASB98265

- Difficulty date: October 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N430US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24552
- System (JASC): 2120 · Air Distribution System
- Part: Filter
- Part number: 470044
- Condition: Dirty
- Location: A/C Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

PHL - FLT 403 - ON CLIMB-OUT FROM PHL, THE FLIGHT CREW WAS ADVISED BY THE FLIGHT ATTENDANT THAT PASSENGERS IN ROWS 7 THROUGH 11 REPORTED A BURNING SMELL OF RUBBER.  SMELL WAS CONFIRMED AND THE CAPTAIN ELECTED TO RETURN TO FIELD AT PHL AND DECLARE AN EMERGENCY.  THE FLIGHT LANDED WITHOUT INCIDENT AND TAXIED TO THE GATE UNDER ITS OWN POWER.  NO EVACUATION WAS ACCOMPLISHED.  MAINTENANCE PERFORMED A CHECK OF ALL ELECTRICAL COMPONENTS, LIGHTS, BALLAST'S WIRES, ETC.  ALL CHECK GOOD.  COULD NOT DUPLICATE SMELL.  REMOVED AND REPLACED THE LEFT AND RIGHT RECIRCULATION FAN FILTERS.  OPS CHECK GOOD.  (X)
